Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emily88

Hair loss while on the pill

Recommended Posts

Has anyone experienced thinning hair due to taking BCP (like some ppl do on Accutane)? I am thinking of getting on the pill for my acne, but I'm kinda weary. I dodged a bullet and experienced no hair loss while on Accutane, but I know a lot of ppl had thinning hair. Could the pill do the same thing? thank you.

Share this post


Link to post
Share on other sites

I did experience hair loss on Tri-nessa. I've never had it on any other pill though. Tri-nessa also made my skin a mess, made me gain weight, cramps, migraines...etc.

Share this post


Link to post
Share on other sites

My sister did, but it was only one brand of pills (she switched around 3 times). That one pill screwed up her body so bad though, I wish I knew the name. Hair loss is possible.

Share this post


Link to post
Share on other sites

Hey! I have the same problem too! I even joined this website just to make that post, I had a few helpful replies actually - check it out here:

http://www.acne.org/messageboard/HELP-Does...LO-t174471.html

One of the girls listed a website that I checked out earlier and I found this to be quite relieving:

"In your case with taking the birth control pills, the process is probably somewhat different and I doubt the immune system is altered at all. Rather, the estrogen in the pills probably stimulated and prolonged the growth phase of many hair follicles. This causes more than the usual 10% of hairs to reach the resting phase and then the sloughing phase about 3-4 months later. The net result of this growth stimulation is a more than normal sloughing of hairs (normally 50-100 each day) several months down the line. In this case the hair loss should not be patchy like your basic disease but rather generalized. It usually only lasts for a month or two and the hairs resume a random growth pattern. When you stop the pills, the same process may take place because the growth phase shortens throwing more hairs into a resting phase several months later. Thus the pills can be causing some hair loss now, but the loss is not part of your disease process and will go away soon."

I've been on Ortho Tri-Cyclen lo for about 22 days now and after my first week of taking the pill, I notice dramatic hair loss. Ridiculous actually. I could only think that this was the only cause of it because it's the only different thing I've been doing in the past month. I'm going to back to the clinic today to see what they say and if I should just stick with it because supposedly it'll go away.

It scares me ever more that even after getting off the pill, you'll still experience hair loss :/

I'll you know what the doctor says though!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×